Alert archive / Louisiana / Tornado Warnings in 2026
Tornado Warning 26, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at Mar 11, 2026, 6:11 PM CDT for Avoyelles Parish, Louisiana. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 11, 2026, 6:11 PM CDT (23:11 UTC)
- Expired
- Mar 11, 2026, 6:30 PM CDT
- In force
- 19 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Avoyelles Parish, LA
The radar
The Ft Polk radar (KPOE), 96 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 11, 11:25 AM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.2 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 495 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 609 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 175 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 1.9
The text
As transmitted.
380
WFUS54 KLCH 112311
TORLCH
LAC009-112330-
/O.NEW.KLCH.TO.W.0026.260311T2311Z-260311T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lake Charles LA
611 PM CDT Wed Mar 11 2026
The National Weather Service in Lake Charles has issued a
* Tornado Warning for...
North central Avoyelles Parish in central Louisiana...
* Until 630 PM CDT.
* At 611 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Lake Ophelia National Wildlife Refuge, or 11 miles
north of Bordelonville, moving northeast at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
north central Avoyelles Parish.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3130 9200 3130 9201 3129 9202 3128 9202
3128 9195 3130 9191 3125 9182 3116 9194
3123 9199 3122 9198 3125 9196 3122 9194
3123 9192 3127 9195 3126 9200 3125 9199
3124 9199 3124 9201 3130 9205 3133 9201
TIME...MOT...LOC 2311Z 239DEG 39KT 3127 9192
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Jones1 follow-up statement
514
WWUS54 KLCH 112323
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
623 PM CDT Wed Mar 11 2026
LAC009-112333-
/O.EXP.KLCH.TO.W.0026.000000T0000Z-260311T2330Z/
Avoyelles LA-
623 PM CDT Wed Mar 11 2026
...THE TORNADO WARNING FOR NORTH CENTRAL AVOYELLES PARISH WILL EXPIRE
AT 630 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 800 PM CDT for central
Louisiana.
&&
LAT...LON 3130 9200 3130 9201 3129 9202 3128 9202
3128 9195 3130 9191 3125 9182 3116 9194
3123 9199 3122 9198 3125 9196 3122 9194
3123 9192 3127 9195 3126 9200 3125 9199
3124 9199 3124 9201 3130 9205 3133 9201
TIME...MOT...LOC 2323Z 239DEG 39KT 3133 9181
$$
TinglerWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Mar 11, 3:33 PM CDT, 2 hours 38 minutes earlier. Its key messages:
- A tornado watch is in effect until 6 PM for strong storms moving across the region tonight. A further watch will likely be needed into south-central Louisiana.
- Damaging winds, tornadoes and large hail will all be possible with the risk persisting after dark. Make sure to have a way to receive emergency alerts overnight.
- Cooler and drier weather expected behind the front to end the week before a light warming trend prior to another cold front passage Sunday night.
Area forecast discussion, Mar 11, 3:33 PM CDT, 2 hours 38 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
333 PM CDT Wed Mar 11 2026
...New SHORT TERM, LONG TERM, AVIATION, MARINE, FIRE WEATHER...
.KEY MESSAGES...
- A tornado watch is in effect until 6 PM for strong storms moving
across the region tonight. A further watch will likely be needed
into south-central Louisiana.
- Damaging winds, tornadoes and large hail will all be possible
with the risk persisting after dark. Make sure to have a way to
receive emergency alerts overnight.
- Cooler and drier weather expected behind the front to end the
week before a light warming trend prior to another cold front
passage Sunday night.
.DISCUSSION...
Issued at 332 PM CDT Wed Mar 11 2026
Frontal system is moving into the region at this hour. The
environment is still progged to become more supportive of
deepening cells with rotation ahead of the main line consisting
of storms with damaging winds and embedded tornadoes.
For further mesoscale analysis, see spc.noaa.gov.
Tornado watch will persist until 6 PM with an extension likely
needed as we progress into the evening.
Behind the front, strong northeast winds will develop bringing
much colder and drier air into the region.
11/Calhoun
&&
.AVIATION...
(18Z TAFS)
Issued at 306 PM CDT Wed Mar 11 2026
Showers and thunderstorms ongoing across the region as a frontal
system moves through. Periods of showers with stronger
thunderstorms are
&&
.MARINE...
Issued at 332 PM CDT Wed Mar 11 2026
Scattered showers and thunderstorms, some strong to severe, will
be expected during the afternoon and evening. Winds turn offshore
and strengthen quickly in the wake of a passing front with
rapidly building seas to follow. A small craft advisory is in
place through midnight tonight before winds strengthen further and
conditions turn over to Gale force winds and gusts through
Thursday morning. Winds and seas will fall quickly to below small
craft criteria after sundown Thursday.
&&
.FIRE WEATHER...
Issued at 332 PM CDT Wed Mar 11 2026
Strong southeast winds have developed over the region in response
to a cold front moving into east Texas. Surface winds have
overachieved so far and sustained surface winds 15 to 20 knots
with gusts up to 30 knots are ongoing at this hour. Anticipate
these winds to persist and perhaps could be slightly higher thru
the afternoon.
A cluster of afternoon showers and thunderstorms followed by a
line of strong thunderstorms is expected to impact east Cameron
Parish this afternoon and evening. With storms, frequent
lightning, damaging wind gusts, and tornadoes will be the main
threat. Rainfall will be heavy, but storm motion will limit how
much can reach the surface.
Winds will shift swiftly behind the main line of storms this
evening and will strengthen thru Thursday morning. A much cooler
and drier airmass will arrive beginning THU AM.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 44 62 38 72 / 90 0 0 0
LCH 49 63 43 70 / 60 0 0 0
LFT 50 64 42 72 / 90 0 0 0
BPT 49 68 46 73 / 40 0 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Wind Advisory until 5 PM CDT this afternoon for LAZ033-044-045-
055-073-074-141>143-152>154-241>243-252>254.
TX...Wind Advisory until 5 PM CDT this afternoon for TXZ515-516-615-
616.
GM...Small Craft Advisory from 1 AM to 7 PM CDT Thursday for GMZ430-
432-435.
Small Craft Advisory from 10 AM to 7 PM CDT Thursday for GMZ436-
450-452-455-470-472-475.
Small Craft Advisory from 10 PM this evening to 1 AM CDT
Thursday for GMZ450-452-455-470-472-475.
Gale Warning from 1 AM to 10 AM CDT Thursday for GMZ450-452-455-
470-472-475.
&&
SHORT TERM...11
LONG TERM....11
AVIATION...11In the hours before
Local storm report, Mar 11, 3:21 PM CDT, 2 hours 50 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
321 PM CDT Wed Mar 11 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 PM Tstm Wnd Dmg 2 S Hillister 30.64N 94.38W
03/11/2026 Tyler TX Emergency Mngr
Report of tree down on Allison Cemetery Rd.
&&
MKCLocal storm report, Mar 11, 5:41 PM CDT, 30 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
541 PM CDT Wed Mar 11 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM Tornado 2 NNE Cheneyville 31.05N 92.28W
03/11/2026 Rapides LA Law Enforcement
Rapides parish 911 relayed a report of a
tornado sighting by Cheneyville PD along
Cheneyville-echo road.
&&
DJLocal storm report, Mar 11, 5:59 PM CDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
559 PM CDT Wed Mar 11 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM Tstm Wnd Dmg 4 S Dry Creek 30.61N 93.05W
03/11/2026 Beauregard LA Law Enforcement
Tree down on hwy 113 south of Dry Creek.
&&
MKCSpecial weather statement, Mar 11, 6:09 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
609 PM CDT Wed Mar 11 2026
LAZ028-029-112345-
Avoyelles LA-Rapides LA-
609 PM CDT Wed Mar 11 2026
...A STRONG THUNDERSTORM WILL IMPACT EASTERN RAPIDES AND WESTERN
AVOYELLES PARISHES THROUGH 645 PM CDT...
At 608 PM CDT, Doppler radar was tracking a strong thunderstorm over
Echo, or 7 miles north of Cheneyville, moving east at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Marksville, Bunkie, Moreauville, Cheneyville, Bordelonville, Effie,
Cottonport, Mansura, Hessmer, Evergreen, Plaucheville, Deville, Echo,
Brouillette, Lake Ophelia National Wildlife Refuge, Poland, Kolin,
Centerpoint, Ruby, and Esler Regional Airport.
This includes Interstate 49 between mile markers 56 and 61.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 800 PM CDT for central
Louisiana.
&&
LAT...LON 3140 9231 3131 9201 3130 9200 3130 9201
3128 9202 3127 9199 3125 9199 3124 9200
3122 9199 3125 9196 3122 9194 3123 9192
3127 9195 3129 9194 3128 9191 3095 9190
3097 9233 3100 9238
TIME...MOT...LOC 2308Z 250DEG 44KT 3112 9225
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
KowalskiThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 11:09 PM CDT | Small Craft Advisory | LCH | 44 hr | |
| Mar 11, 10:39 AM CDT | Wind Advisory | LCH | Acadia, Calcasieu, Cameron, Iberia, Jefferson Davis, Lafayette and 4 more | 6 hr |
| Mar 11, 12:49 PM CDT | Gale Warning | LCH | 21 hr | |
| Mar 11, 12:49 PM CDT | Small Craft Advisory | LCH | 12 hr | |
| Mar 11, 5:31 PM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Rapides | 29 min |
| Mar 11, 5:37 PM CDT | Tornado Warning | LCH | Avoyelles, Rapides | 23 min |
| Mar 11, 6:09 PM CDT | Special Weather Statement | LCH | Avoyelles | 36 min |
| Mar 11, 6:23 PM CDT | Severe Thunderstorm Warning | LCH | Avoyelles | 37 min |
| Mar 11, 6:26 PM CDT | Severe Thunderstorm Warning | LCH | Acadia | 34 min |
| Mar 11, 6:39 PM CDT | Special Weather Statement | LCH | Saint Landry | 36 min |
Nearby
Tornado Warnings in Louisiana, 2026Every tornado warning in 2026Tornadoes in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.